I've been on hydrocodone (norco, vicodin) for several years now. It all started because I have an extremely bad back. I've been without insurance since I was 18, I'm 27 now. when you go to an emergency room, all they do is hand you a script and push you out the door. My tolerance to the meds has gone through the roof, ridiculously high. The worst part about it all is that they don't even take away the pain anymore, they just take the edge off and make it easier to move and function normally. I need to know what I can do, or eat or drink at home to make the withdrawal less traumatic. I'm fully addicted and I'm aware of it. But there's no point in taking pain pills if I'm not being relieved of my pain. Any suggestions? Please?
" I need to know what I can do, or eat or drink at home to make the withdrawal less traumatic."
There are many things you can to to speed up the process or make it easier on your body. Hydration and nutrition is very important. When you kick...your not hungry...nauseous...bone aches...chills...etc. Try and eat even if your not hungry to because nutrition is key for healing on the inside.
I'm a big herb promoter because they helped me when I detoxed. I will give you names of two herbs that you can get in tea form. One to help with nausea and the other for sleep.
Ginger is an herb used for centuries to treat stomach upsets and especially to calm nausea. You can drink ginger tea hot or cold, whichever makes you feel better. Ginger not only helps reduce nausea, it soothes a sore stomach, helps lower fevers and breaks up congestion and coughing due to flu or the common cold. Ginger can thin the blood. If you take blood thinning medicines, consult your health practitioner before using ginger in medicinal doses.
The herb Kava (Piper methysticum) has a sedative and it is an anxiolytic (Skidmore-Roth, 2010, Pp.369). Anxiolytic is defined, by the Mirriam-Webster's Medical Dictionary, as a drug that relieves anxiety. It acts directly on the limbic system, which is the parts of the brain that are concerned with emotion and motivation. According to Mosby's the recommended dosage of Kava extract is 45-70mg tid (2010, Pp370). Take it with a meal for increased absorption. It is also recommended that it not be given to children under 12 (Skidmore-Roth, 2010, Pp370).
Heres some other helpful info:
If in the first week or so of withdrawal and you canno’t fall asleep, and drugs like Ambien™ do not keep you asleep, try seroquel. Seroquel 100mg will relax your body well. It also helps relax your body and mind during daytime withdrawals the following day.
For the following period of withdrawals, about days 8-20 where mild insomnia is the major problem, ask your doctor about Trazadone™. It is great for the adjustment and is used to treat insomnia and post traumatic stress. Your body and mind are naturally shocked from the change.
During the first week of withdrawals, most people say that the restlessness, particularly the restless legs are killer. Taking the over the counter medication Imodium ADâ before bed, and during the night will reduce the restless legs significantly. Not sure what the exact chemical reaction is, but it has an indredient that interacts with opiate receptors. Note that if you have liver disease, you may not want to take this drug. Some also use the drug Benedrylâ before bed to help relax.
You can also try the "Thomas Recipe"
Hello, my names Darius. I read your post and could feel it. I'm into almost 30 hours of my cold turkey and doing okay. I have less motivation to get up off this couch. I've been watching movies and trying to keep my mind distracted. My rls isn't kicking in yet but I know this comes tonight when I'm trying to sleep. This has totally wrecked my life and I started 2 years ago...I was taking 6-20 a day. It's so sad. I cry when I think of it. I want my life back...I will prevail!!! How are you?
I'm doing . I want really counting, but looking at the clock I'm 24 hrs into this. I've been using xanax to help with the anxiety of it all. First time I've ever taken it. I take trazadone on a regular prescribed basis. I have upped my dose just a tad. Rls hasn't kicked in quite yet, but i'm waiting for it lol. I have crawly skin right now and i'm super achy with no energy. But I set aside this week to get this over with. I'm just wondering how long the physical craving I'd going to last. I was taking 10's. About 3 at waking then one or to every few hrs add the pain in my back came back full force. So I know its going to be a few days for sure. But knowing approx how long would be great. I have things to do and i'm angry at myself for having to put aside this time when other things aren't getting taken care of.
Ask your doctor about lyrica it is for chronic neurological pain but it is not a narcotic. It totally takes away withdrawal symptoms completely in just one dose. It was a miracle drug for me because it also took away my anxiety disorder as well as the depression that went along with it. It also helped the Norco relieve the pain. But when I do not have any Norco I do not feel any withdrawal symptoms at all - it has given me my life back. If I had to chose between the lyrica and the norco it would be the lyrica hands down. Your doctor probably would not have a problem giving it to you because it was originally made to deal with chronic pain. The other things it does are just good side effects! And lyrica is suppose to be much easier to get off of. It also helps me to controlthe drug cravings which helps me control my medicine to the point that I only take half of what I use to take. I even did not have any of the negative side effects that some have. Look up blogs about the drug and judge for yourself but it is so.etching to definitely worth looking into.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.